Back to Ask the Diabetes Team Ask the Diabetes Team

From Pittsburg, California, USA:

My 10-year-old daughter was diagnosed with type 1 diabetes on December 12, 2003. She was hospitalized for the following six days as they tried, uneventfully, to control her blood sugar levels throughout the day. We were sent home with three different insulin types to inject: NovoLog, Regular, and NPH. She started her honeymoon period about the last week of January without needing any insulin, then about three days ago her sugar levels starting going erratic once again. The doctor says I should only be giving her insulin when her level is high. The doctor also said that more lab blood tests had to done because the results came back negative when she had been admitted to the hospital.

She has begun to feel ill on most days and her stomach is somewhat bloated from the insulin injections I believe. I was told that she could have what is called MODY diabetes, which is neither type 1 or type 2. Can you give me more information on MODY? The blood work that she is having done again is being sent out of the country because the labs here are not equipped to detect this type of diabetes. I have no idea what's going on with my daughter's health and don't know if I should be terrified or just plain worried that they can't give me a straight answer. I can surely say that this situation has me really stressed out because her blood sugar levels continue to go high and low everyday with the NovoLog insulin shots. Please give me some insight.


What you are describing is most unusual. You should be working with a pediatric diabetes team very closely so that they can figure this out and give you specific advice based on her actual blood glucose levels as well as special research-level testing to see what type of diabetes she has, why her stomach is upset (insulin shouldn't cause such problems either) and whether there is any other associated illness (celiac disease, thyroid or adrenal problems, for instance).


Original posting 12 Feb 2004
Posted to Diagnosis and Symptoms


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.